MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2006 - patient was diagnosed with epigastric and umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, ¿a vertical incision was made over the palpable mass in the epigastrium superior to the umbilicus region.The underlying protuberant cystic structure was identified and reduced.A ventralex mesh (device 1) was placed and secured on either side with sutures.Umbilicus defect was identified and a curvilinear incision was made.The hernia was identified.A ventralex mesh (device 2) was placed and secured with sutures.¿ on (b)(6) 2022, patient was diagnosed with small bowel obstruction thereby underwent robotic assisted laparoscopic repair.Per op notes, ¿small bowel was noted be distended with multiple loops of small bowel noted to be hyperemic and adherent to a previous mesh (device 1 and 2) in the anterior abdominal wall.Collapsed small bowel was noted distal to one of these adhesion points.The small bowel was released from the mesh and anterior abdominal wall.Two point serosal injuries were noted and primarily repaired with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24710043
Report Number1213643-2026-00380
Device Sequence Number5652378
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(10)UNKAA077
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010301
Device Lot NumberUNKAA077
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight87 KG